Alert archive / Nevada / Wind Advisories in 2006

Wind Advisory 8, NWS Elko, NV

March 6, 2006White Pine County, Nevada

NWS Elko, NV issued this wind advisory at Mar 6, 2006, 3:11 AM PST for White Pine County, Nevada. It took effect at Mar 6, 2006, 10:00 AM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2006, 3:11 AM PST (11:11 UTC)
In effect from
Mar 6, 2006, 10:00 AM PST
Expired
Mar 6, 2006, 3:34 PM PST
In force
6 hr
Issued by
NWS Elko, NV

County White Pine County, NV

The radar

The Elko radar (KLRX), 217 km from the middle of the area, began a volume at 11:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 11.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2006-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2006-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2506 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 061111
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
311 AM PST MON MAR 6 2006


NVZ035-070000-
/O.NEW.KLKN.WI.Y.0008.060306T1800Z-060307T0000Z/
WHITE PINE COUNTY-
INCLUDING THE CITIES OF...ELY...RUTH...MCGILL
311 AM PST MON MAR 6 2006

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST THIS
AFTERNOON. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS
TO 50 MPH TODAY AHEAD OF A STRONG COLD FRONT. WINDS WILL DECREASE
TO 15 TO 20 MPH BY LATE AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS75 KLKN 062334
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
334 PM PST MON MAR 6 2006


NVZ035-070045-
/O.CAN.KLKN.WI.Y.0008.000000T0000Z-060307T0000Z/
WHITE PINE COUNTY-
INCLUDING THE CITIES OF...ELY...RUTH...MCGILL
334 PM PST MON MAR 6 2006

...WIND ADVISORY IS CANCELLED...

WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS THE REST OF THE
AFTERNOON. SOUTH WINDS OF 20 TO 30 MPH THIS AFTERNOON WILL TURN TO
THE SOUTHWEST AND DECREASE TO 10 TO 20 MPH TONIGHT. 

$$

CEC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 6, 1:16 AM PST, 1 hour 55 minutes earlier.

Area forecast discussion, Mar 6, 1:16 AM PST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
116 AM PST MON MAR 6 2006

.SYNOPSIS...A SERIES OF COLD LOW PRESSURE SYSTEMS WILL MOVE ACROSS
THE GREAT BASIN THROUGH THE WEEK FOR UNSETTLED WEATHER. &&

.SHORT TERM...THE FIRST IN A SERIES OF WEATHER SYSTEMS WILL MOVE
ACROSS THE GREAT BASIN TODAY INTO THIS EVENING. LATEST WV IMAGE SHOWS
LARGE MOISTURE PLUME ACROSS NRN CA INTO OR/WA AND JUST STARTING TO
MOVE INTO WESTERN NV. BOTH GFS AND NAM BRING COLD FRONT/700 MB
BAROCLINIC FEATURE ACROSS THE GREAT BASIN TODAY. THE GFS IS ABOUT 3
HOURS FASTER IN MOVING THIS SYSTEM THROUGH VERSUS THE NAM. IT ALSO
HAS SLIGHTLY LESS QPF. HOWEVER...BOTH MODELS HAVE GONE FROM AROUND .1
TO .2 OF AN INCH ON THE PREVIOUS 00Z RUN TO NEARLY .2 TO .4 OF AN
INCH ON THE 06/00Z RUN. HAVE TAKEN A SORT OF MODEL BLEND ON BOTH THE
TIMING OF THE SYSTEM CROSSING THE GREAT BASIN TODAY AND ALSO ON THE
QPF. THIS SYSTEM LOOKS LIKE LAST FRIDAYS SYSTEM WHICH MOVE RAPIDLY
ACROSS THE AREA AND BROUGHT ABOUT AN INCH OF SNOW TO MOST VALLEY
AREAS AND A BIT MORE TO THE MOUNTAINS. PROGGED SOUNDINGS INDICATE
MUCH OF THE PCPN WITH TODAYS SYSTEM WILL FALL AS RAIN IN VALLEYS
INITIALLY AHEAD OF THE COLD FRONT THEN CHANGE TO SNOW FOR A FEW HOURS
BEHIND THE FRONT. EXPECT AN INCH OR TWO IN MOST VALLEY REGIONS WITH
HIGHER AMOUNTS IN THE MOUNTAINS. NAM 24-HOUR QPF FOR THE RUBY
MOUNTAINS...WHERE ALL THE PCPN WILL FALL AS SNOW...IS AROUND .5 TO .7
INCHES WHICH WOULD MEET SNOW ADVISORY CRITERIA. SO WILL ISSUE A LOW-
END SNOW ADVISORY THERE FOR THIS AFTERNOON AND EVENING. EXPECT WINDS
TO INCREASE TODAY AHEAD OF THE COLD FRONT WITH MOST AREAS BECOMING
BREEZY BY THIS AFTERNOON. THE SOUTHERN ZONES WILL BECOME WINDY AND
WHITE PINE COUNTY MAY REACH WIND ADVISORY CRITERIA THIS AFTERNOON AS
THE UPPER LEVEL JET MOVES ACROSS THE AREA. SO WILL ISSUE A WIND
ADVISORY FOR THE AREA FROM ABOUT 10AM UNTIL 6PM.

ANOTHER SHORT WAVE WILL DROP DOWN BACKSIDE OF MAIN UPPER TROUGH SEWD
ACROSS WRN NV TUE. AGAIN MODEL PRECIPITATION AMOUNTS ARE ON THE LIGHT
SIDE AND EXPECTING UP TO AN INCH OF SNOW. THIS SYS EXITS TUE NITE
WITH BRIEF SHORT WAVE RIDGE OVER THE AREA MOST OF WED...HOWEVER MSTR
AHEAD OF NEXT SYS ALREADY PUSHING INTO NWRN NV WED AFTN.  RCS

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY. WINTER RETURNS. NEXT
UPPER LEVEL SYSTEM AND ASSOC COLD FRONT STILL PROGGED TO MOVE INTO
THE SILVER STATE EARLY THURSDAY. ANTICIPATE INTENSE PRECIP ALONG
THIS FRONT...BUT NOT SURE DURATION WILL BE ALL THAT LONG GIVEN SPEED
WITH WHICH SFC FRONT PUSHES THROUGH THE CWFA AND DO NOT FORESEE ANY
ADVISORY CRITERIA...PRECIP-WISE...BEING MET ATTM. WINDS COULD BE A
COMPLETELY DIFFERENT STORY GIVEN TIGHT LLVL PRESSURE AND THERMAL
GRADIENTS ALONG WITH SOLID CAA THAT WILL MOVE INTO THE REGION LATER
THIS WEEK.

HAVE MADE ONLY COSMETIC CHANGES TO CURRENT FORECAST AS TREND OF
TEMPS WELL BELOW NORMAL WITH CHC POPS LOOKS GOOD IN ACTIVE TROUGH
PATTERN ACROSS THE WRN U.S. AS STATED OVER PREV FEW DAYS...BIGGEST
CONCERN FOR LATER PART OF THE WEEK CONTINUES TO BE WIND POTENTIAL
ALONG SFC FRONT AND COLD AIR CRASHING INTO THE CWFA POST-FRONTAL.
MODELS IN BETTER AGREEMENT IN SEEING UPPER LEVEL LOW PUSH DOWN WRN
U.S. COAST AND STARTING TO OPEN UP AND EJECT INTO THE DESERT SW AS
AN OPEN TROUGH BY THE END OF NEXT WEEKEND. AS TEMPS REMAIN BELOW 13
DEG C AT H7 WITH THICKNESS VALUES BELOW 530 DAM FORECAST SEEING MORE
AND MORE AREAS ACROSS NRN NV ON THURS AND FRI STRUGGLING TO BREAK
THE FREEZING MARK. FEHRN
&&

.AVIATION...VFR CONDITIONS THROUGH THIS MORNING BEFORE LCL MVFR
CONDITIONS ACROSS NRN NV AS A COLD FRONT MOVES THROUGH THE REGION
THIS AFTERNOON AND EVENING. STRONG GUSTY WINDS ARE ALSO EXPECTED
ALONG THIS FRONT WITH LOCAL SUSTAINED SFC WINDS OUT OF THE SOUTHWEST
GREATER THAN 25 KTS WITH LOCAL GUSTS OVER 40 KTS. LCL MVFR
CONDITIONS ARE ANTICIPATED BEHIND THE FRONT IN AREAS OF SCATTERED
SNOW SHOWERS.  FEHRN
&&

.LKN WATCHES/WARNINGS/ADVISORIES...NONE.
&&

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 3:10 AM PSTSnow AdvisoryLKNElko, White Pine12 hr

Nearby

Wind Advisories in Nevada, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.